Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 131, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2001, 2:32 PM CDT for Osage County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 19, 2001, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Osage County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 191936
SVRSTL
MOC151-192000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT THU JUL 19 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 300 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM BETWEEN KOELTZTOWN AND RICH FOUNTAIN
...MOVING SOUTHEAST AT 25 MPH. THE PRIMARY THREATS FROM THIS STORM
WILL BE DAMAGING WINDS OF 60 MPH OR STRONGER AND LARGE HAIL
UP TO GOLFBALL SIZE.
* TOWNS IN THE PATH OF THIS STORM INCLUDE...
ARGYLE
FREEBURG
SEEK SHELTER NOW IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS!
LAT...LON 3848 9188 3836 9207 3829 9203 3829 9188
3828 9165 3842 9176
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:30 AM CDT, 12 hours 2 minutes earlier.
Area forecast discussion, Jul 19, 2:30 AM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 AM CDT THU JUL 19 2001 MCS ACRS NW MO BEGINNING TO ROLL SEWD IN LN WITH THICKNESS. RUC FCSTS SGNFNT 850 THETA-E ADVCTN AND MSTR CNVGC FM CNTRL IA INTO NE MO ATTM. FEW CELLS WERE DVLPG ACRS CNTRL IA DURG PAST HR OR SO IN RESPONSE. COOD SEE A REPEAT OF WED'S WX WITH DVLPMNT DURG THE DAY ALG OUTFLOW BNDRY FM CURRENT CONVECTION. MESOETA'S QPF LOOKS RNSBL THRU THE PD WITH ANTHR MCS EXPCTD TNGT. SYSTM SHOOD THEN ROLL SEWD AND AFFCT MUCH OF CWA ON FRI. MODELS PICK UP ON MCV BY NOON WITH SGNFNT PVA FCST ACRS MUCH OF AREA DURG THE AFTN. LKLY POPS ACRS MST OF AREA FOR A START FOR TODAY WITH HIEST POPS ACRS NE MO FOR THIS MRNG. ETA'S TIME CROSS SECTS IN REGARD TO VV LOOK LIKE WNTR. .STL...NONE
In the hours before
Special weather statement, Jul 19, 8:32 AM CDT, 6 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191700- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 645 AM CDT THU JUL 19 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: TODAY AND TONIGHT. THE WEATHER OUTLOOK: SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE MISSISSIPPI RIVER EARLY THIS MORNING AND WILL MOVE SOUTHEAST. A COUPLE OF THESE HAVE ALREADY SHOWN SEVERE TENDENCIES. THESE AND OTHER STORMS WHICH FORM ALONG THE OUTFLOW BOUNDARIES LATER TODAY ALONG WITH THE VERY UNSTABLE ATMOSPHERE OVER MISSOURI HAVE PROMPTED THE NATIONAL WEATHER SERVICE TO EXPAND THE SEVERE THREAT TO INCLUDE THE ENTIRE ST LOUIS FORECAST AREA. ILLINOIS HAS BEEN ADDED TO THE THE THREAT AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY WARM AND UNSTABLE CONDTIONS. THE THREAT WILL BE DAMAGING WINDS WITH SOME LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW MOVING THUNDERSTORMS PRODUCE TORRENTIAL DOWNPOURS. PwEDIGO
Special weather statement, Jul 19, 10:15 AM CDT, 4 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191700- SEVERE WEATHER OUTLOOK...CORRECTION TO WORDING AND TIMES NATIONAL WEATHER SERVICE ST LOUIS MO 1015 AM CDT THU JUL 19 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: TODAY AND TONIGHT. THE WEATHER OUTLOOK: SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE MISSISSIPPI RIVER EARLY THIS MORNING AND WILL MOVE SOUTHEAST. A COUPLE OF THESE HAVE ALREADY SHOWN SEVERE TENDENCIES. THESE AND OTHER STORMS WHICH FORM ALONG THE OUTFLOW BOUNDARIES LATER TODAY ALONG WITH THE VERY UNSTABLE ATMOSPHERE OVER MISSOURI HAVE PROMPTED THE NATIONAL WEATHER SERVICE TO EXPAND THE SEVERE THREAT TO INCLUDE THE ENTIRE ST LOUIS FORECAST AREA. ILLINOIS HAS BEEN ADDED TO THE THE THREAT AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY WARM AND UNSTABLE CONDITIONS. THE THREAT WILL BE DAMAGING WINDS WITH SOME LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW MOVING THUNDERSTORMS PRODUCE TORRENTIAL DOWNPOURS. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 45 min |
| Jul 19, 1:47 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 43 min |
| Jul 19, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Jul 19, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 51 min |
| Jul 19, 4:34 PM CDT | Flash Flood Warning | LSX | Boone | 6 hr |
| Jul 19, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.